Hail, Dodge
- When
- April 20, 7:11 PM CST
- Where
- Dodge County, Dodge
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.717, -96.883
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Apr 20, 1:20 PM CST, 5 hours 51 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 220 PM CDT TUE APR 20 2004 .DISCUSSION... FORECAST CHALLENGES REVOLVE AROUND LINGERING PRECIPITATION CHANCES TONIGHT...AND WHETHER ANY STRONGER STORMS CAN DEVELOP...THEN FOCUS SHIFTS TO THE DEVELOPING SYSTEM NOW ENTERING THE PACIFIC NORTHWEST AND RESULTANT PRECIPITATION CHANCES LATER IN THE WEEK. THE SHOWERS AND THUNDERSTORMS NOTED EARLIER HAVE SHIFTED WELL EAST OF THE FORECAST AREA AS SHORT WAVE CONTINUES TO MOVE THROUGH THE REGION. LATEST SURFACE ANALYSIS INDICATED THE SFC TROUGH HAD PUSHED TO JUST WEST OF THE MISSOURI RIVER THROUGH 19Z WITH RATHER COMPLEX FRONTAL PATTERN...THEN INVERTED SURFACE TROUGH TRAILING WESTWARD NEAR THE NEBRASKA/SOUTH DAKOTA BORDER. MOISTURE TOUNGE REMAINS IN THE VICINITY OF THE MISSOURI RIVER...AND ISOLATED SHOWERS HAVE POPPED UP WITHIN THE LAST HOUR OR SO. DRIER AIR WILL CONTINUE TO FILTER INTO SOUTHEAST NEBRASKA...SO PRECIPITATION CHANCE SEEMS TO BE FALLING IN THAT AREA...BUT STILL FEEL WELL SEE ADDITIONAL SHOWERS AND POSSIBLY THUNDERSTORMS FIRE NEAR THE MISSOURI RIVER EASTWARD THROUGH THE EVENING HOURS. THE SEVERE POTENTIAL SEEMS TO BE FALLING GIVEN WEAKER BULK SHEAR...BUT FAVORED WET BULB ZERO HEIGHTS COULD ALLOW FOR SOME SMALL HAIL TO DEVELOP. THEREAFTER...WELL JUST WAIT FOR THE NEXT SYSTEM TO CONTINUE TO MOVE THROUGH THE WESTERN UNITED STATES. COULD SEE ISOLATED SHOWERS DEVELOP WEDNESDAY AFTERNOON AS WEAK ENERGY PRECEDING THE OVERALL TROUGH EDGES INTO THE FORECAST AREA. FEEL THAT THE BETTER CHANCE FOR PRECIPITATION SHOULD BE THURSDAY/THURSDAY NIGHT AS STRONGER DYNAMICS MOVE INTO THE REGION. THERE MAY BE SOME TIMING ISSUES...AS THE 12Z ETA IS A BIT SLOWER WITH THE PRECIPITATION...LIKELY THE RESULT OF THE LOW CLOSING OFF...BUT FOR NOW WILL MAINTAIN LIKELY POPS THROUGH THAT PERIOD. THE FIRST PIECE OF ENERGY MOVES THROUGH ON FRIDAY...AND A SECONDARY PIECE OF THE LOW THEN MOVES THROUGH THE SOUTHERN PORTION OF THE CENTRAL PLAINS LATER ON FRIDAY AND ON SATURDAY. THIS SECONDARY LOW WILL PROVIDE THE BEST CHANCE FOR PRECIPITATION ACROSS THE SOUTHERN PORTION OF OUR FORECAST AREA BEFORE EJECTING LATER ON SATURDAY. STILL ANOTHER WEAK COLD FRONT IS PROGGED TO MOVE THROUGH ON SUNDAY...AND FEEL THAT PRECIP CHANCES ARE LIKELY DECREASING WITH THAT SYSTEM...BUT LEFT THE POPS IN FOR NOW. THEREAFTER...GOING WITH A DRY FORECAST WITH RIDGING BUILDING BACK ACROSS THE REGION...AND WARMER TEMPERATURES WITH HIGHS BACK TO NORMAL AND ABOVE NEXT WEEK. && WATCHES/WARNINGS/ADVISORIES... .NE...NONE. .IA...NONE. && DEWALD
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 510 PM CDT TUE APR 20 2004 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-211100- ANTELOPE-BOONE-BURT-CEDAR-COLFAX-CUMING-DODGE-FREMONT IA-HARRISON IA- KNOX-MADISON-MILLS IA-MONONA IA-MONTGOMERY IA-PAGE IA-PIERCE-PLATTE- POTTAWATTAMIE IA-SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 510 PM CDT TUE APR 20 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TONIGHT AND WEDNESDAY SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS NORTHEAST NEBRASKA BEFORE MIDNIGHT TONIGHT. HAIL AND GUSTY WINDS WILL BE THE MAIN HAZARDS. ISOLATED SEVERE STORMS MAY ALSO OCCUR IN SOUTHWEST IOWA THIS EVENING. THE CHANCE OF SEVERE WEATHER SHOULD DIMINISH BY MIDNIGHT. ISOLATED THUNDERSTORMS MAY OCCUR AGAIN WEDNESDAY AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY THE WEATHER PATTERN WILL REMAIN UNSETTLED FROM WEDNESDAY NIGHT INTO SUNDAY. THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS DURING THAT PERIOD. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING...ESPECIALLY IN NORTHEAST NEBRASKA. NEZ050>053-065>068-078-088>093-211100- BUTLER-CASS-DOUGLAS-GAGE-JEFFERSON-JOHNSON-LANCASTER-NEMAHA-OTOE- PAWNEE-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- 510 PM CDT TUE APR 20 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA. .DAY ONE...TONIGHT AND WEDNESDAY ISOLATED THUNDERSTORMS MAY OCCUR THIS EVENING AND AGAIN WEDNESDAY AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY THE WEATHER PATTERN WILL REMAIN UNSETTLED FROM WEDNESDAY NIGHT INTO SUNDAY. THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS DURING THAT PERIOD. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION WILL PROBABLY NOT BE REQUIRED TONIGHT OR WEDNESDAY. MILLER
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
705 PM CDT TUE APR 20 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0650 PM HAIL TILDEN 42.04N 97.83W
04/20/2004 0.88 INCH ANTELOPE NE LAW ENFORCEMENT
&&
DEEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
714 PM CDT TUE APR 20 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0714 PM HAIL 2 S BATTLE CREEK 41.97N 97.60W
04/20/2004 0.75 INCH MADISON NE TRAINED SPOTTER
&&
DEEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
729 PM CDT TUE APR 20 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0725 PM HAIL 1 S NORFOLK 42.02N 97.42W
04/20/2004 0.75 INCH MADISON NE NWS EMPLOYEE
&&
DEEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
748 PM CDT TUE APR 20 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0747 PM HAIL STANTON 41.95N 97.22W
04/20/2004 1.75 INCH STANTON NE PUBLIC
STANTON COVERED WITH HAIL ON THE GROUND
&&
DEEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
750 PM CDT TUE APR 20 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0746 PM HAIL STANTON 41.95N 97.22W
04/20/2004 0.88 INCH STANTON NE EMERGENCY MNGR
HAIL COVERING THE GROUND
&&
DEESPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 807 PM CDT TUE APR 20 2004 IAZ043-055-056-069-079-080-090-091-NEZ015-033-034-044-045-050>053- 066>068-091-210400- BURT-BUTLER-CASS-CUMING-DODGE-DOUGLAS-FREMONT IA-HARRISON IA- LANCASTER-MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA- POTTAWATTAMIE IA-SARPY-SAUNDERS-SHELBY IA-THURSTON-WASHINGTON- INCLUDING THE CITIES OF...AUBURN...BELLEVUE...BLAIR...CLARINDA... COUNCIL BLUFFS...FREMONT...HARLAN...LINCOLN...NEBRASKA CITY... OMAHA...ONAWA...RED OAK...SIDNEY...TEKAMAH 807 PM CDT TUE APR 20 2004 SEVERE THUNDERSTORM WATCH NUMBER 96 REMAINS IN EFFECT FOR THE FOLLOWING COUNTIES UNTIL 1100 PM CDT. IN NEBRASKA...THURSTON...CUMING...BURT...DODGE...WASHINGTON... BUTLER...SAUNDERS...DOUGLAS...SARPY...SEWARD...LANCASTER... CASS...OTOE AND NEMAHA. IN IOWA...MONONA...HARRISON...SHELBY...POTTAWATTAMIE...MILLS... MONTGOMERY...FREMONT AND PAGE. NEZ017-018-030>032-042-043-210400- BOONE-COLFAX-MADISON-PIERCE-PLATTE-STANTON-WAYNE- INCLUDING THE CITIES OF...ALBION...COLUMBUS...NORFOLK...WAYNE 807 PM CDT TUE APR 20 2004 SEVERE THUNDERSTORM WATCH NUMBER 96 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES. IN NEBRASKA...BOONE...COLFAX...MADISON...PIERCE...PLATTE... STANTON AND MADISON. STORMS HAVE MOVED EAST OF THE AREA AND THE THREAT HAS DIMINISHED. MILLER
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2004Every state in 2004This day in weather historyWarnings in Nebraska, April 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5391362.